Translator Disclaimer
June, 1982 Optimal Stopping Regions with Islands and Peninsulas
Donald A. Berry, PeCheng Wang
Ann. Statist. 10(2): 634-636 (June, 1982). DOI: 10.1214/aos/1176345806

Abstract

An urn contains a known number of balls, an unknown number $R$ of which are red. Sequential sampling with replacement is possible and cost is proportional to sample size. The objective is to estimate $R$ with 0-1 loss, given that a priori $R$ has a discrete uniform distribution. It is shown that optimal stopping regions may be disconnected and composed of islands and peninsulas.

Citation

Download Citation

Donald A. Berry. PeCheng Wang. "Optimal Stopping Regions with Islands and Peninsulas." Ann. Statist. 10 (2) 634 - 636, June, 1982. https://doi.org/10.1214/aos/1176345806

Information

Published: June, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0488.62060
MathSciNet: MR653540
Digital Object Identifier: 10.1214/aos/1176345806

Subjects:
Primary: 60L15
Secondary: 62C10

Rights: Copyright © 1982 Institute of Mathematical Statistics

JOURNAL ARTICLE
3 PAGES


SHARE
Vol.10 • No. 2 • June, 1982
Back to Top